MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD PS TIB BEARING 10X87/91MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD PS TIB BEARING 10X87/91MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Failure of Implant (1924); No Information (3190)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Foreign (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had a revision procedure 32 months¿ post implantation due to a fractured tibial bearing while manually pulling a heavy trailer.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4), visual examination of the returned product identified signs of being implanted wear/discoloration and the post has fractured off.The post fracture on the item was the result of overloading, possibly exacerbated by impingement from the femoral component, and possibly also exacerbated by misalignment of the femoral with the tibial component.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the complaint is for the cam breaking off of the ps bearing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD PS TIB BEARING 10X87/91MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11266538
Report Number0001825034-2021-00307
Device Sequence Number19123813
Product Code JWH
UDI-Device Identifier00880304272095
UDI-Public(01)00880304272095(17)200620(10)369590
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2020
Device Model NumberN/A
Device Catalogue Number183680
Device Lot Number369590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;